Louisiana, 2007

Hail and Damaging Wind in Louisiana, June 4, 2007

June 4, 2007 · NWS SHV · 2 events in 2 counties and zones

a very unstable airmass developed across the region during the afternoon hours of June 4th. southwest Arkansas and northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

In the wake of a strong storm system that pushed through the region on June 3rd...a very unstable airmass developed across the region during the afternoon hours of June 4th. A weakening storm system across north central Texas moved eastward and resulted in the development of severe thunderstorms across portions of northeast Texas...southwest Arkansas and northwest Louisiana. The storms produced damaging wind gusts and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 1:50 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT MON JUN 4 2007

.DISCUSSION...
SCATTERED CONVECTION DEVELOPING RAPIDLY ACROSS THE REGION IN A
MODERATELY UNSTABLE AIRMASS ACROSS THE WESTERN HALF OF THE REGION.
STRONG CORES AND RELATIVELY HIGH BASES SUGGEST HAIL AND ISOLATED
DOWNBURSTS WILL BE THE MAIN THREAT WITH THIS ACTIVITY. VORTMAX
CURRENTLY MOVING INTO THE REGION FROM THE WEST COMBINED WITH
REMNANT BOUNDARIES ACROSS THE REGION AND A FRONTAL BOUNDARY
ACROSS SE OK AND SW AR WILL ALL HELP TO FOCUS ADDITIONAL
ACTIVITY THIS AFTERNOON AND THIS EVENING. PROGS DONT SEEM TO
HAVE A CLUE WITH THIS ACTIVITY THUS HAVE GONE WITH SCATTERED
POPS THIS EVENING ACROSS THE ENTIRE REGION WITH HIGH CHANCE
POPS DOWN SOUTH WHERE A MORE MOIST ATMOSPHERE EXISTS.

PATTERN LOOKING DRY BEYOND TONIGHT AS UPPER RIDGE TO OUR WEST
STARTS TO MOVE EASTWARD INTO OUR REGION FOR TUE INTO WED. DEEP
TROUGH DEVELOPING OUT WEST WILL RESULT IN A MUCH STRONGER
PRESSURE GRADIENT ACROSS THE LOWER MISS VALLEY. AS A RESULT...
CAPPING INVERSION SHOULD PREVAIL THROUGH THE REMAINDER OF THE
WORK WEEK HELPING TO PUT A LID ON ANY POSSIBLE CONVECTION.
SOUTHWEST FLOW ALOFT WILL RESULT IN MAX TEMPERATURES REACHING
THE 90S THROUGH THE FCST PERIOD WITH LATE NIGHT AND MORNING
LOW CLOUDS.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
MOSTLY VFR EXPECTED THROUGH 05/18Z. HOWEVER POSSIBLE BRIEF MVFR/IFR
VICINITY SCATTERED TSTMS THIS AFTERNOON AND EARLY EVENING.
WEAK BOUNDARY ACROSS CWA NEAR ELD...SHV...JSO LINE. WINDS BEHIND
THIS BOUNDARY WILL BE MAINLY WEST TO NORTHWEST AROUND 10 KTS.
WINDS SOUTH AND EAST OF THE BOUNDARY WILL BE LIGHT AND VARIABLE TO
SOUTHWEST AT 5 TO 10 KTS. BOUNDARY WILL SHIFT SLOWLY SOUTHEAST AND
EVENTUALLY BECOME DIFFUSE BY 05/18Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  91  66  92 /  30   0   0   0
MLU  63  90  62  91 /  30   0   0   0
DEQ  58  90  57  90 /  30   0   0   0
TXK  62  88  64  89 /  30   0   0   0
ELD  60  89  61  90 /  30   0   0   0
TYR  63  88  66  89 /  30   0   0   0
GGG  62  89  64  91 /  30   0   0   0
LFK  65  90  65  91 /  40   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/14
Hazardous weather outlook, Jun 4, 11:00 AM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 4 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PARTS OF DEEP EAST TEXAS...LOWER TOLEDO BEND COUNTRY...AND
INTO SOUTHERN PARTS OF NORTH CENTRAL LOUISIANA...IN ASSOCIATION
WITH A BOUNDARY LEFT OVER BY YESTERDAY AND OVERNIGHT
STORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLY OVER REMAINING PARTS OF THE FOUR STATE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Jun 4, 4:22 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     12 SW NEW BOSTON        33.34N 94.57W
06/04/2007  E70.00 MPH       BOWIE              TX   EMERGENCY MNGR

            TOWN OF BASSETT.

0459 PM     HAIL             12 SW NEW BOSTON        33.34N 94.57W
06/04/2007  E0.75 INCH       BOWIE              TX   EMERGENCY MNGR

            TOWN OF BASSETT.

&&

17
Local storm report, Jun 4, 4:58 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     QUEEN CITY              33.15N 94.15W
06/04/2007                   CASS               TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

17
Local storm report, Jun 4, 5:33 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             10 S FOUKE              33.12N 93.89W
06/04/2007  E0.75 INCH       MILLER             AR   LAW ENFORCEMENT

            TOWN OF DODDRIDGE.

&&

17

The radar

The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Claiborne

When
June 4, 5:40 PM CST
Where
Claiborne County, Haynesville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.970, -93.130

Several trees downed in town.

Hail, Webster

When
June 4, 5:50 PM CST
Where
Webster County, Cotton Vly
Measured
0.88 in hail
Reported by
Public
Coordinates
32.820, -93.420

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38387, 38386.